Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 7, 1997, 4:03 PM MDT for Custer County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1997, 4:03 PM MDT (22:03 UTC)
- Expired
- Aug 7, 1997, 4:50 PM MDT
- In force
- 47 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Custer County, ID
The radar
The Boise radar (KCBX), 177 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WUUS1 KPIH 072207 RRA SVRPIH IDC037-072250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 403 PM MDT THU AUG 7 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 450 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN CENTRAL IDAHO ...EASTERN CUSTER COUNTY AT 403 PM MDT...DOPPLER RADAR INDICATES A SEVERE THUNDERSTORM 5 MILES EAST OF DICKEY. THE SEVERE THUNDERSTORM WAS MOVING SOUTHEAST AT 15 MPH A PASS JUST NORTH OF MACKEY BY 445 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...DIME-SIZED HAIL AND BRIEF HEAVY RAIN. STRONG GUSTY WINDS MAY REACH UP TO 60 MPH. ROADS MAY BECOME TEMPORARILY FLOODED. END/MOLINA/TA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:47 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 7, 2:47 PM MDT, 1 hour 16 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 PM MDT THU AUG 07 1997 THIS MORNINGS MODEL RUN CONTINUES THE TREND OF KEEPING CONVECTIVE DEVELOPMENT OVER THE CENTRAL MOUNTAINS AND INTO THE UPPER SNAKE HIGHLANDS. NGM SHOWING A TONGUE OF MOISTURE MOVING THROUGH THE UPPER SNAKE HIGHLANDS IN THE AREA OF HIGH CAPE VALUES. WILL CONTINUE THE CHANCE OF THUNDERSTORM DEVELOPMENT IN THAT ZONE. SATELLITE IMAGERY IS ALSO SHOWING DEVELOPMENT IN SOUTHWEST IDAHO ALONG THE THETA-E AXIS WHICH EXTENDS INTO THE UPPER SNAKE HIGHLANDS. THIS DEVELOPMENT WILL SPREAD INTO THE SOUTHCENTRAL HIGHLANDS AND THE LOWER SNAKE RIVER PLAIN THIS EVENING. 1000-500 MB THICKNESS SHOWING A FRONTAL ZONE MOVING THROUGH MONTANA AND EXTENDING DOWN INTO THE UPPER SNAKE HIGHLANDS. WILL EXPECT WINDS IN THAT AREA WITH FRONTAL PASSAGE FOR LOCALLY BREEZY CONDITIONS OVERNIGHT. TIMING OF THE NEXT SHORT WAVE ENERGY WILL BE INTO SATURDAY. IN THE MEANWHILE... WILL EXPECT DRYER AND MODERATING TEMPERATURES UNDER A WESTERLY/NORTHWESTERLY FLOW ALOFT. MOLINA .WSR88D KSFX VCP32...OPERATIONAL. IDA UB 056/085 053/083 050 10201 PIH UB 055/084 050/080 049 10201
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:12 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.